Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 175, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 14, 2016, 4:36 PM CDT for Angelina County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2016, 4:36 PM CDT (21:36 UTC)
- Expired
- May 14, 2016, 5:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Angelina County, TX
The radar
The Ft Polk radar (KPOE), 161 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394
WUUS54 KSHV 142136
SVRSHV
TXC005-142230-
/O.NEW.KSHV.SV.W.0175.160514T2136Z-160514T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 PM CDT SAT MAY 14 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ANGELINA COUNTY IN EASTERN TEXAS...
* UNTIL 530 PM CDT
* AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
HUNTINGTON...OR 12 MILES NORTHWEST OF ROCKLAND...MOVING NORTH AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LUFKIN...DIBOLL...HUDSON...HUNTINGTON...BURKE...ZAVALLA...DOLAN...HOMER
AND SHAWNEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3104 9449 3107 9459 3109 9462 3109 9464
3110 9465 3109 9467 3113 9482 3115 9485
3123 9486 3126 9490 3128 9488 3130 9490
3132 9490 3136 9450 3115 9434 3105 9436
3103 9447
TIME...MOT...LOC 2135Z 162DEG 9KT 3111 9455
HAIL...1.00IN
WIND...60MPH
$$
061 follow-up statement
239
WWUS54 KSHV 142230
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 PM CDT SAT MAY 14 2016
TXC005-142239-
/O.EXP.KSHV.SV.W.0175.000000T0000Z-160514T2230Z/
ANGELINA TX-
530 PM CDT SAT MAY 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ANGELINA COUNTY
WILL EXPIRE AT 530 PM CDT...
THE STORM NEAR LUFKING AND HUNTINGTON...WHICH PROMPTED THE WARNING
HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE
THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3104 9449 3107 9459 3109 9462 3109 9464
3110 9465 3109 9467 3113 9482 3115 9485
3123 9486 3126 9490 3128 9488 3130 9490
3132 9490 3136 9450 3115 9434 3105 9436
3103 9447
TIME...MOT...LOC 2225Z 162DEG 9KT 3111 9455
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:58 PM CDT, 38 minutes earlier.
Area forecast discussion, May 14, 3:58 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 358 PM CDT SAT MAY 14 2016 .DISCUSSION... Cold front continues to progress through the region this afternoon and is providing just enough lift to spark some isolated showers and a few thunderstorms...primarily over deep east Texas and the adjacent sections of Toledo Bend country in far western Louisiana. Expect some of this activity to continue into the early evening hours with diurnal heating enhancing it at the moment...with a larger complex of convection just to our southwest over portions of east central Texas. Meanwhile farther to the northwest in parts of Oklahoma, a weak short wave aloft is helping to generate a few showers and will eventually work its way across our far northern zones later tonight. So have added slight chance pops overnight across these areas, mainly north of I-30 to respect this feature. Pleasant temperatures are expected behind the front with 50s in most areas on Sunday morning and highs only in the 60s and 70s by the afternoon. Very unsettled pattern will set up for the upcoming week as the front is expected to stall south of the region before lifting back northward late Monday. This will coincide with the a large scale upper trough slowly transitioning eastward out of the Rockies with several impulses emanating from the trough during the week before it finally ejects east of the region by the very end of the week. Rainfall amounts look to range anywhere from 2-4 inches across the region with isolated higher amounts possible. A weak ridge will set up over the weekend and limit rain chances. This will also allow our temperatures to climb back into the 80s area wide through the remainder of the extended forecast period. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 57 75 59 79 / 10 30 50 60 MLU 55 74 59 80 / 10 30 40 50 DEQ 52 66 53 73 / 20 30 70 70 TXK 54 69 55 75 / 20 30 60 60 ELD 53 70 55 75 / 10 30 50 60 TYR 57 75 63 80 / 20 30 70 70 GGG 58 75 61 80 / 20 30 60 60 LFK 64 79 67 83 / 40 40 50 60 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 19
Hazardous weather outlook, May 14, 11:55 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1155 AM CDT SAT MAY 14 2016 ARZ050-051-059>061-070>073-LAZ003>006-012>014-019>022-OKZ077- TXZ096-097-108>112-124-125-151700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE-JACKSON- OUACHITA-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- 1155 AM CDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... PERIODS OF SHOWERS AND THUNDERSTORMS WILL PERSIST FROM SUNDAY NIGHT THROUGH MOST OF THE FOLLOWING WORK WEEK. THE RISK FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. HOWEVER...TWO TO FIVE INCHES OF RAINFALL ARE POSSIBLE THROUGH THE WORK WEEK. FLOODING ISSUES WILL BE OUR GREATEST CONCERN WITH AREA LAKES AND MAJOR RIVERS FORECAST TO EXPERIENCE SIGNIFICANT RISES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. LAZ001-002-010-011-017-018-TXZ126-136>138-149>153-165>167-151700- CADDO-BOSSIER-DE SOTO-RED RIVER-SABINE-NATCHITOCHES-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- 1155 AM CDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA WITH PASSING A COLD FRONT THROUGH THE REMAINDER OF TODAY. A FEW STORMS COULD PRODUCE STRONG WIND GUSTS...MAINLY DEEP EAST TEXAS INTO TOLEDO BEND COUNTRY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... PERIODS OF SHOWERS AND THUNDERSTORMS WILL PERSIST FROM SUNDAY NIGHT THROUGH MOST OF THE FOLLOWING WORK WEEK. THE RISK FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. HOWEVER...TWO TO FIVE INCHES OF RAINFALL ARE POSSIBLE THROUGH THE WORK WEEK. FLOODING ISSUES WILL BE OUR GREATEST CONCERN WITH AREA LAKES AND MAJOR RIVERS FORECAST TO EXPERIENCE SIGNIFICANT RISES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. 19
In the hours before
Special weather statement, May 14, 4:16 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 PM CDT SAT MAY 14 2016
TXZ165-142200-
ANGELINA TX-
416 PM CDT SAT MAY 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANGELINA COUNTY
UNTIL 500 PM CDT...
AT 416 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF ROCKLAND...MOVING NORTHEAST AT 5 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ZAVALLA...DOLAN AND SHAWNEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3104 9449 3104 9451 3106 9453 3106 9456
3107 9459 3109 9462 3128 9456 3117 9427
3105 9437 3103 9447
TIME...MOT...LOC 2116Z 204DEG 6KT 3107 9450
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:16 PM CDT | Special Weather Statement | SHV | Angelina | 44 min |
| May 14, 5:09 PM CDT | Special Weather Statement | SHV | San Augustine | 51 min |
| May 14, 6:28 PM CDT | Areal Flood Warning | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.